Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 44, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 30, 2018, 6:23 PM CST for Logan County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2018, 6:23 PM CST (00:23 UTC)
- Expired
- Nov 30, 2018, 6:42 PM CST
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
224
WFUS54 KLZK 010023
TORLZK
ARC083-010115-
/O.NEW.KLZK.TO.W.0044.181201T0023Z-181201T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
623 PM CST FRI NOV 30 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
North central Logan County in western Arkansas...
* Until 715 PM CST.
* At 623 PM CST, a severe thunderstorm capable of producing a tornado
was located over Charleston, moving northeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Paris... Ratcliff...
Caulksville... Carbon City...
Roseville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3531 9392 3532 9391 3532 9381 3543 9381
3540 9379 3538 9376 3536 9375 3537 9372
3538 9371 3538 9370 3525 9370 3524 9392
TIME...MOT...LOC 0023Z 241DEG 17KT 3530 9405
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Cavanaugh1 follow-up statement
667
WWUS54 KLZK 010042
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
642 PM CST FRI NOV 30 2018
ARC083-010051-
/O.CAN.KLZK.TO.W.0044.000000T0000Z-181201T0115Z/
Logan AR-
642 PM CST FRI NOV 30 2018
...THE TORNADO WARNING FOR NORTH CENTRAL LOGAN COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for western
Arkansas.
LAT...LON 3531 9392 3532 9391 3532 9381 3543 9381
3540 9379 3538 9376 3536 9375 3537 9372
3538 9371 3538 9370 3525 9370 3524 9392
TIME...MOT...LOC 0040Z 241DEG 17KT 3534 9395
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 30, 5:44 PM CST, 39 minutes earlier.
Area forecast discussion, Nov 30, 5:44 PM CST, 39 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 544 PM CST Fri Nov 30 2018 .AVIATION... ISOl to SCT TSRA developing across the forecast area and expect convection to become more widespread through the evening hours with strong gusty winds, hail, and isolated tornadoes possible. Convection to wind down from west to east after about 09Z tonight. && .PREV DISCUSSION...(ISSUED 312 PM CST Fri Nov 30 2018) SHORT TERM...Tonight Through Sunday Scattered showers developing across southern Arkansas early this afternoon. Lots of low clouds are keeping temperatures in the 60s to lower 70s in most areas. 18z sounding from KLIT showing about 1300 J/kg of surface based CAPE, with some capping noted. Perfect loaded gun sounding, with release of more pronounced convection/storms in the next few hours. This will happen in central/southern sections and lifting into the northern counties this evening. Main upper level feature/cold front still lagging to the west, and that will come into play toward midnight. Another round of storms will arrive in western Arkansas from eastern Oklahoma/northeast Texas. From there, storms will sweep eastward across the state, and should weaken as atmosphere becomes less unstable. While instability will be marginal during the event, wind fields assocaited with the incoming upper system will be out of this world. Shear values/turning of winds will increase markedly through the evening, making wind damage and isolated tornadoes more likely. Another aspect of the event will be the rain. From central into northeast Arkansas, a swath of two to three inch amounts is expected through dawn Saturday. Given this much rain, flash flooding could occur in places. All precipitation will sweep to the east Saturday morning, with rapid clearing behind the upper system. Breezy conditions will be noted, with mild air still in place and above average temperatures in the forecast. It will remain mild Saturday night/Sunday, but a new cold front will push through the area. This will bring much cooler air in the extended period. LONG TERM...Sunday Night Through Friday Expect a much cooler start to your work week with nearly zonal flow. There remains the chance for slight pops on Monday lingering across North Arkansas. Temperatures will be coolest on Tuesday/Wednesday with highs in the 40s and lows in the 20s by Tuesday night. The weather will be pretty benign until Friday when the next storm system will approach from the plains. Substantial precipitation will be possible with this system next weekend. Stay tuned. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...19 / Long Term...57 Aviation...19
Hazardous weather outlook, Nov 30, 4:40 AM CST, 13 hours 43 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Little Rock AR 440 AM CST Fri Nov 30 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 440 AM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some patchy fog will be possible across northern portions of the area...with a few areas seeing visibilities dropping to less than 1 mile at times. Thunderstorms will become more numerous late this afternoon through the overnight period...with the confidence in seeing some severe weather increasing during that timeframe. Any storm that develop will have the potential to become strong to severe late this afternoon through this evening. Damaging winds will be the primary threat expected...with tornadoes also possible. Some large hail may also be seen. The best chances for seeing severe weather will be across the southwestern half of the area...or generally along and southwest of a line from Clarksville to Little Rock to Monticello. The threat for seeing severe weather will be more isolated further northeast of this line. Rainfall amounts of 1 to 2 inches are forecast...with locally higher amounts possible. This may lead to some isolated flash flooding. Expect the threat for thunderstorms and severe weather to decrease late tonight through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/44
In the hours before
Special weather statement, Nov 30, 4:39 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
439 PM CST FRI NOV 30 2018
ARZ032-044-302330-
Pulaski AR-Faulkner AR-
439 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FAULKNER AND
EASTERN PULASKI COUNTIES UNTIL 530 PM CST...
At 438 PM CST, Doppler radar was tracking a strong thunderstorm over
Geyer Springs, or near Southwest Little Rock, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
West Little Rock... Maumelle...
Downtown Little Rock... North Little Rock Airport...
Little Rock AFB... Southwest Little Rock...
Wrightsville... Argenta...
Otter Creek... Gravel Ridge...
Ironton... Olmstead...
Protho Junction... Lakewood...
Camp Robinson... Geyer Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3474 9208 3458 9225 3458 9230 3461 9235
3463 9235 3463 9238 3467 9245 3493 9240
3502 9240 3501 9207
TIME...MOT...LOC 2238Z 217DEG 32KT 3468 9231
CavanaughSpecial weather statement, Nov 30, 5:43 PM CST, 40 minutes before
Special Weather Statement National Weather Service Little Rock AR 543 PM CST FRI NOV 30 2018 ARZ022-023-031-010030- Pope AR-Van Buren AR-Conway AR- 543 PM CST FRI NOV 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH CENTRAL CONWAY AND SOUTHEASTERN POPE COUNTIES UNTIL 630 PM CST... At 542 PM CST, Doppler radar was tracking a strong thunderstorm near Happy Bend, or near Morrilton, moving north at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Jerusalem... Happy Bend... Cleveland... Hattieville... St. Vincent... Blick... Appleton... Brock Creek Campground... Blackwell... Wonderview... Economy... Kenwood... Macedonia in Conway County... Mountain Man Trailhead... LAT...LON 3519 9277 3520 9290 3558 9297 3556 9265 TIME...MOT...LOC 2342Z 180DEG 25KT 3522 9282 Cavanaugh
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:26 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 49 min |
| Nov 30, 6:39 PM CST | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 51 min |
| Nov 30, 7:01 PM CST | Special Weather Statement | LZK | Prairie | 44 min |
| Nov 30, 7:09 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 51 min |
| Nov 30, 7:16 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 46 min |
| Nov 30, 7:45 PM CST | Special Weather Statement | LZK | Boone | 30 min |
| Nov 30, 11:09 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Pope, Scott and 1 more | 66 min |
| Nov 30, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 46 min |
| Nov 30, 11:57 PM CST | Tornado Warning | LZK | Johnson, Logan, Pope | 18 min |
| Dec 1, 12:08 AM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Marion, Newton, Perry and 5 more | 52 min |
| Dec 1, 12:14 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 46 min |
| Dec 1, 12:20 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 40 min |
| Dec 1, 12:52 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Searcy and 1 more | 38 min |
| Dec 1, 12:55 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline, Yell | 50 min |
| Dec 1, 1:04 AM CST | Special Weather Statement | LZK | Cleburne, Conway, Stone, Van Buren | 41 min |
| Dec 1, 1:07 AM CST | Special Weather Statement | LZK | Montgomery | 38 min |
| Dec 1, 1:23 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Van Buren and 1 more | 52 min |
| Dec 1, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Lawrence and 3 more | 49 min |
| Dec 1, 1:31 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Pike | 44 min |
| Dec 1, 1:51 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, White, Woodruff | 39 min |
| Dec 1, 1:54 AM CST | Special Weather Statement | LZK | Pulaski | 51 min |
| Dec 1, 2:05 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 2 more | 40 min |
| Dec 1, 2:07 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp | 38 min |
| Dec 1, 2:10 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 50 min |
| Dec 1, 2:33 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 42 min |
| Dec 1, 2:44 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Jefferson, Lincoln | 46 min |
| Dec 1, 2:57 AM CST | Special Weather Statement | LZK | Jackson | 33 min |
| Dec 1, 3:53 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 37 min |
| Dec 1, 5:25 AM CST | Special Weather Statement | LZK | Cleveland | 35 min |
| Dec 1, 5:34 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 41 min |
| Dec 1, 6:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 43 min |
| Dec 1, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Monroe | 25 min |
| Dec 1, 6:51 AM CST | Special Weather Statement | LZK | Drew | 24 min |
| Dec 1, 10:32 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 23 days |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.